Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 25, 2025, 8:00 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2025, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 25, 2025, 10:44 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 170 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
880
WGUS54 KMAF 260100
FFWMAF
TXC371-260400-
/O.NEW.KMAF.FF.W.0005.250426T0100Z-250426T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
800 PM CDT Fri Apr 25 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
West Central Pecos County in southwestern Texas...
* Until 1100 PM CDT.
* At 800 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to around 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Pecos County, including U.S.
Highway 67 southwest of Fort Stockton and north of Hovey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3070 10342 3076 10341 3083 10333 3080 10316
3072 10307 3061 10314
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
211 follow-up statement
989
WGUS74 KMAF 260344
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1044 PM CDT Fri Apr 25 2025
TXC371-260354-
/O.CAN.KMAF.FF.W.0005.000000T0000Z-250426T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
1044 PM CDT Fri Apr 25 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL PECOS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
&&
LAT...LON 3070 10342 3076 10341 3083 10333 3080 10316
3072 10307 3061 10314
$$
93What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 6:46 PM CDT, 1 hour 14 minutes earlier. Its key messages:
- Updated at 645 PM CDT Fri Apr 25 2025
- Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out.
- Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe.
Area forecast discussion, Apr 25, 6:46 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 646 PM CDT Fri Apr 25 2025 ...New AVIATION... .KEY MESSAGES... Updated at 645 PM CDT Fri Apr 25 2025 - Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out. - Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe. .SHORT TERM... (This afternoon through Saturday night) Issued at 155 PM CDT Fri Apr 25 2025 Upper-level water vapor imagery depicts a trough over California with southwesterly flow over southeast New Mexico and west Texas. Shortwave impulses ahead of the aforementioned upper-level trough is expected to move over the area this afternoon/evening. A dryline will push eastward and setup along the New Mexico/Texas Panhandle border. Dew points in the low to mid 60s combined with lift from the dryline/shortwave should foster the development of showers and thunderstorms late this afternoon/evening. Strong to severe thunderstorms are possible, particularly over southeast New Mexico and the northwestern Permian Basin. Coverage looks to be slightly less than what we have seen the last few days. Though, large hail and damaging winds remain the primary threats with any storms that go severe. Afternoon highs are expected to top out in the 80s and 90s areawide, with overnight lows dropping into the 50s and 60s. Southwesterly to westerly flow aloft continues Saturday as the upper- level trough slowly moves its way towards the area. Another shortwave impulse ahead of the trough moves over southeast New Mexico/west Texas Saturday afternoon, bringing additional chances of showers and storms. Showers and storms should once again develop ahead of the dryline that will be located roughly the same location as today. At this time, any storms that develop Saturday afternoon/evening should stay below severe limits. Saturday's highs are forecast to be in the 80s and 90s for most, with the exception of upper 70s in northern Lea County New Mexico and the northern Permian Basin. Saturday night's lows fall into the 50s and 60s. Greening && .LONG TERM... (Sunday through Thursday) Issued at 155 PM CDT Fri Apr 25 2025 The active weather period looks to continue into the long term forecast as an upper-level trough hangs out west of the region and southwest flow persisting aloft. A couple of disturbances look to move overhead Sunday and Monday, and with the dryline still hanging around the Permian Basin region, we'll likely see a few afternoon/evening thunderstorms develop across the Permian Basin, lower Trans Pecos, and Big Bend areas. Some of these storms could be severe with sufficient instability and moisture available, so large hail and damaging winds will continue to be the main threats during this time. Otherwise, high temperatures in the upper 80s to low 90s will be common Sunday and Monday. The upper trough finally makes a move Tuesday, swinging through the Dessert Southwest and increasing rain chances across the forecast area Tuesday night. This activity will quickly move out of the area Wednesday morning as a Pacific front shunts moisture to the east. A cold front follows Thursday, shifting winds to the north and knocking temperature down a bit. By the end of the work week, southwest flow aloft develops once again overhead and the return of the dryline. && .AVIATION... (00Z TAFS) Issued at 645 PM CDT Fri Apr 25 2025 VFR cigs and vis prevail at all terminals throughout most of this TAF period. Occasional MVFR cigs may occur occasionally, with showers and thunderstorms possible this evening. Included PROB30 at INK and HOB since showers/storms are tracking towards those sites during this 00Z issuance. Otherwise, have left showers and thunderstorms out of TAFs at all other sites due to uncertainty. Amendments may be made as needed. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 80 63 91 / 40 40 30 10 Carlsbad 62 87 59 94 / 30 10 10 10 Dryden 67 90 65 90 / 10 10 10 20 Fort Stockton 67 92 65 96 / 20 20 10 20 Guadalupe Pass 59 82 60 86 / 20 0 10 0 Hobbs 60 79 59 91 / 50 40 20 10 Marfa 57 87 55 89 / 10 10 10 20 Midland Intl Airport 66 82 64 91 / 30 30 20 10 Odessa 66 82 64 91 / 30 30 20 10 Wink 67 88 64 96 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....27 AVIATION...55
In the hours before
Special weather statement, Apr 25, 6:02 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
602 PM CDT Fri Apr 25 2025
TXZ075-252345-
Pecos TX-
602 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS COUNTY
THROUGH 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles southwest of Fort Stockton, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3062 10327 3076 10314 3068 10280 3043 10298
TIME...MOT...LOC 2302Z 289DEG 7KT 3062 10306
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Special weather statement, Apr 25, 6:15 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
615 PM CDT Fri Apr 25 2025
TXZ059-067-273-274-260000-
Loving TX-Eastern Culberson County TX-Ward TX-
Reeves County Plains TX-
615 PM CDT Fri Apr 25 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN REEVES...
NORTHWESTERN WARD...NORTHEASTERN CULBERSON AND LOVING COUNTIES
THROUGH 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orla to 21 miles west of Mentone to 9
miles northwest of Toyah. Movement was north at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pecos, Toyah, Mentone, Red Bluff Reservoir, Orla, Slash Ranch, and
Red Bluff.
This includes the following highways...
Interstate 10 between mile markers 17 and 39.
Interstate 20 between mile markers 17 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
&&
LAT...LON 3199 10424 3200 10342 3172 10338 3131 10356
3125 10396 3152 10440 3169 10453
TIME...MOT...LOC 2315Z 194DEG 25KT 3187 10387 3160 10394 3141 10391
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Local storm report, Apr 25, 7:05 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
705 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 7 ENE Halfway 32.59N 103.62W
04/25/2025 M2.00 Inch Lea NM Trained Spotter
Hen Egg sized hail reported by trained
spotter. Time was estimated from radar.
&&
KMLSpecial weather statement, Apr 25, 7:12 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
712 PM CDT Fri Apr 25 2025
NMZ028-033-034-TXZ059-060-067-273-274-260100-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
Loving TX-Eastern Culberson County TX-Ward TX-
Reeves County Plains TX-Winkler TX-
712 PM CDT Fri Apr 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EDDY...SOUTHERN
LEA...SOUTHWESTERN ANDREWS...NORTHWESTERN REEVES...NORTHWESTERN
WARD...WESTERN WINKLER...NORTHEASTERN CULBERSON AND LOVING COUNTIES
THROUGH 800 PM CDT/700 PM MDT/...
At 712 PM CDT/612 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Malaga to
15 miles southeast of Whites City to 15 miles north of Toyah to near
Pecos. Movement was north at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pecos, Kermit, Eunice, Jal, Wink, Mentone, Loving, Barstow, Eunice
Airport, Malaga, Jal Airport, Red Bluff Reservoir, Orla, Pecos
Municipal Airport, Otis, Slash Ranch, Halfway, Bennett, Oil Center,
and Red Bluff.
This includes Interstate 20 between mile markers 32 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 PM CDT/900 PM MDT/ for
southeastern New Mexico.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and western and southwestern
Texas.
&&
LAT...LON 3260 10308 3170 10305 3134 10334 3142 10398
3182 10408 3199 10431 3264 10409
TIME...MOT...LOC 0012Z 196DEG 29KT 3219 10393 3200 10421 3154 10384
3146 10350
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Local storm report, Apr 25, 7:46 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
746 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Hail 1 NNW Lovington 32.96N 103.36W
04/25/2025 M1.75 Inch Lea NM Public
Golf ball size hail reported by the public.
Time was estimated from radar.
&&
KMLLocal storm report, Apr 25, 7:54 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
754 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail Lovington 32.95N 103.35W
04/25/2025 M1.75 Inch Lea NM Public
Multiple reports with pictures and video of
shattered windows from wind-driven hail.
Time was estimated by radar.
&&
KMLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:12 PM CDT | Special Weather Statement | MAF | Loving, Winkler | 48 min |
| Apr 25, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 25, 7:46 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 44 min |
| Apr 25, 10:17 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 58 min |
| Apr 25, 10:50 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Apr 25, 11:03 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| Apr 25, 11:58 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 62 min |
| Apr 26, 12:58 AM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 62 min |
| Apr 26, 4:34 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 29 min |
| Apr 26, 2:05 PM CDT | High Wind Warning | MAF | Culberson | 32 hr |
| Apr 26, 2:15 PM CDT | Red Flag Warning | MAF | Brewster, Culberson, Jeff Davis, Loving, Presidio, Reeves | 32 hr |
| Apr 26, 4:41 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| Apr 26, 4:47 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| Apr 26, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 56 min |
| Apr 26, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 65 min |
| Apr 26, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 59 min |
| Apr 26, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 62 min |
| Apr 26, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 57 min |
| Apr 26, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 63 min |
| Apr 26, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Apr 26, 6:53 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 37 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.